On the near-singularity of models for animal recovery data

Catchpole, Edward A. and Kgosi, P.M. and Morgan, Byron J. T. (2001) On the near-singularity of models for animal recovery data. Biometrics, 57 (3). pp. 720-726. ISSN 0006-341X. (The full text of this publication is not available from this repository)

The full text of this publication is not available from this repository. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1111/j.0006-341X.2001.00720.x

Abstract

Certain probability models sometimes provide poor descriptions when fitted to data by maximum likelihood. We examine one such model for the survival of wild animals, which is fitted to two sets of data. When the model behaves poorly, its expected information matrix, evaluated at the maximum likelihood estimate of parameters, has a 'small' smallest eigenvalue. This is due to the fitted model being similar to a parameter-redundant submodel. In this case, model parameters that are precisely estimated have small coefficients in the eigenvector corresponding to the smallest eigenvalue. Approximate algebraic expressions are provided for the smallest eigenvalue. We discuss the general applicability of these results.

Item Type: Article
Uncontrolled keywords: design; information matrix; near singularity; parameter redundancy; perturbation approximation; ring recovery data; smallest eigenvalue
Subjects: H Social Sciences > HA Statistics
Divisions: Faculties > Science Technology and Medical Studies > School of Mathematics Statistics and Actuarial Science
Depositing User: Judith Broom
Date Deposited: 19 Dec 2007 18:25
Last Modified: 12 Jun 2014 08:32
Resource URI: http://kar.kent.ac.uk/id/eprint/678 (The current URI for this page, for reference purposes)
  • Depositors only (login required):